MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/80/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/80/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430501
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 stent system was chosen for treatment of a severely calcified lesion (80 percent stenosis degree) in the moderately tortuous proximal sfa.After predilatation one pulsar-18 t3 was implanted, another dilatation with a passeo-18 lux was performed and then a second pulsar-18 t3 (complaint device) was implanted.During withdrawal resistance was felt.It was detected that ca.15 cm of the shaft fractured and remained on the delivery system.All parts could be retrieved.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the inner shaft has fractured and separated from the rest of the system.The separated inner shaft fragment has a length of about 527 mm.The fragment is severely elongated and the fracture site is plastically deformed, both indicating application of a high tensile force.The stabilizer shaft shows severe compression marks, particularly at the transition to the handle lever.This finding implies that the retractable shaft has been pulled too far back after stent release.Moreover, the retractable shaft shows signs of compression in its distal portion, indicating application of a pushing force despite meeting resistance.The exact sequence of these events cannot be reconstructed.The introducer sheath and the guidewire used in the intervention were not returned for analysis.Review of the product release documentation confirmed that the device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause for the complaint event is most likely related to the handling during the procedure.Please note that the ifu advises the user to exercise care during handling to reduce the possibility of accidental breakage of the delivery system shaft.

Brand Name
PULSAR-18 T3 6/80/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key15250794
Report Number1028232-2022-04221
Device Sequence Number6493493
Product Code NIP
UDI-Device Identifier07640130446991
UDI-Public(01)07640130446991(17)2505
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2025
Device Model Number430501
Device Catalogue NumberSEE MODEL NO.
Device Lot Number04221560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown